MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DEPTH GAUGE {} SMALL; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. DEPTH GAUGE {} SMALL; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 413501
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip broke off during case.Nothing got into patient.There was no harm to the patient or staff.The procedure was successfully completed without delay using a smith & nephew back-up device.The patient survived.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The metal tip fractured off of the device and was returned.The device was manufactured in 1996 and exhibits signs of extensive wear usage.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
DEPTH GAUGE {} SMALL
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8448469
Report Number1020279-2019-01155
Device Sequence Number19638085
Product Code MBH
UDI-Device Identifier03596010122476
UDI-Public03596010122476
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2006
Device Catalogue Number413501
Device Lot Number60406841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1